Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 264, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 21, 2003, 5:19 PM CDT for Audrain County, Boone County, Callaway County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2003, 5:19 PM CDT (22:19 UTC)
- Expired
- Sep 21, 2003, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 212219 SVRLSX MOC007-019-027-212245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 516 PM CDT SUN SEP 21 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI NORTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF MURRY...MOVING NORTHEAST AT 30 MPH. STORM SPOTTERS REPORTED DIME SIZED HAIL IN ASHLAND AT 515 PM. * LOCATIONS IMPACTED INCLUDE... MURRY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3888 9237 3878 9217 3912 9185 3925 9210 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SUN SEP 21 2003 .DISCUSSION... SCT SHWRS AND TSTM FRM NE CRNR TO JUST NW OF BOON COUNTY...PCP IS MOVNG ON TARGET ACRS MO. HEAVY RAIN WAS REPORTED IN PTNS OF SOUTHWEST MO. RAIN WILL CONTINUE TO SPREAD INTO ALL CNTRL AND E-CNTRL MO. KP LIKELY FOR THIS EVE...ACROSS MOST OF THE AREA...THEN JUST 30% CHC FOR COU AND UIN AREA AFTR 05Z...AND KP LIKELY FOR STL AND EAST. CONVECTIVE OUTLOOK FOR TODAY AND TONIGHT...THERE IS LITTLE RISK FOR SVR TSTMS...MAYBE SOME ISOLATED HEAVY RAIN POSSIBLE. TEMPS FCST WILL BE IN THE NORMAL RANGE FOR THIS TIME OF THE YEAR. WED AND THUR FCST LOOK DRY...WITH A WEAK FRNT MOVING ACRS MO. MOISTER WILL BE LIMITED....WITH A SFC HIGH BLOKING THE INITIAL MOISTER INTRUSION. SEE A DRY WX PTN THRU THIS WEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
Hazardous weather outlook, Sep 21, 5:30 AM CDT, 11 hours 49 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT SUN SEP 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM QUINCY ILLINOIS TO OWENSVILLE MISSOURI. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP DURING EARLY AFTERNOON AND BECOME MORE NUMEROUS HEADING INTO THE EVENING. THE MAIN SEVERE THREATS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE ENDING ACROSS PORTIONS OF SOUTHWEST ILLINOIS ON MONDAY MORNING AS THE COLD FRONT EXITS OUR REGION. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.